Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



$B_h[g]$-sequences from $B_h$-sequences

Author: Bernt Lindström
Journal: Proc. Amer. Math. Soc. 128 (2000), 657-659
MSC (2000): Primary 11B75, 11P99
Published electronically: September 9, 1999
MathSciNet review: 1636907
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A sequence $A$ of positive integers is called a $B_h[g]$-sequence if every integer $n$ has at most $g$ representations $n=a_1+a_2+\cdots +a_{h'}$ with all $a_i$ in $A$ and $a_1\le a_2\le \cdots \le a_h$. A $B_h[1]$-sequence is also called a $B_h$-sequence or Sidon sequence. The main result is the following

Theorem. Let $A$ be a $B_h$-sequence and $g=m^{h-1}$ for an integer $m\ge 2$. Then there is a $B_h[g]$-sequence $B$ of size $|B|=m|A|$, where $B= \bigcup^{m-1}_{i=0} \{ma+i|a\in A\}$.

Corollary. Let $g=m^{h-1}$. The interval $[1,n]$ then contains a $B_h[g]$-sequence of size $(gn)^{1/h}(1+o(1))$, when $n\to \infty$.

References [Enhancements On Off] (What's this?)

  • [1] A. Balog, Review of [2]. MR 90d:11022
  • [2] D. Hajela, Some remarks on $B_h[g]$-sequences, J. Number Theory 29 (1988), 311-323. MR 90d:11022
  • [3] H. Halberstam and K. F. Roth, ``Sequences'', Oxford, 1966. MR 35:1565
  • [4] X.-D. Jia, $B_h[g]$-sequences with large upper density, J. Number Theory 56 (1996), 298-308. MR 96k:11009
  • [5] T. Kløve, Constructions of $B_h[g]$-sequences, Acta Arith. 58 (1991), 65-78. MR 92f:11033
  • [6] M. N. Kolountzakis, The density of $B_h[g]$-sequences and the minimum of dense cosine sums, J. Number Theory 56 (1996), 4-11. MR 96k:11026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11B75, 11P99

Retrieve articles in all journals with MSC (2000): 11B75, 11P99

Additional Information

Bernt Lindström
Affiliation: Department of Mathematics, Royal Institute of Technology, S-100 44 Stockholm, Sweden

Keywords: $B_h$-sequence, Sidon sequence
Received by editor(s): April 17, 1998
Published electronically: September 9, 1999
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society